MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿, there was leakage coming from the sip.The following information was provided by the initial reporter: intermittent issue.Only when loading a tube so the tube ends up with more fluid than it begins with.Fluid has been contained to the tube.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: ¿ scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, serial # (b)(6).¿ problem statement: customer reported complaint regarding a waste leakage from the sip not contained within the instrument.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from (b)(6) 2021 to date (b)(6) 2022.¿ complaint trend: there are 15 complaints related to the issue of broken liquid valves resulting in fluidic leakages.Date range from (b)(6) 2021 to date (b)(6) 2022.¿ manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6) , file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the biohazard leak not contained within the instrument was due to worn check valves.The check valves are one directional valves that are meant to prevent backflow.Failures within this part can cause sample contamination and waste leakages.The customer had initially reported that the instrument had been leaking from the sip and an fse (field service engineer) was sent onsite to address the issue.The fse confirmed the issue and found the root cause to be two waste check valves in the wetcart not functioning as intended.These parts were replaced and the instrument was tested with a cs&t test which passed.No parts were requested for evaluation as the replaced parts are not returnable.After the repairs, the instrument was functioning as expected with no further leakages.Although the leak was waste and the potential exposure to biohazard material, there was no skin contact nor was there any medical treatment performed.No user was harmed or injured as they proper ppe (personal protective equipment) to clean up the leak.Bd facscanto ii instructions for use (ifu), #23-20269-00 rev.1/vers.A, indicates to wear suitable protective clothing and gloves to prevent transmission of potential fatal disease from biological specimens.This can be found on page 147 in cleaning the surfaces.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: (b)(4), case # (b)(4) install date: 02oct2016 defective part number: 334044 - check valve waste work order notes: o subject / reported: leakage coming from the sip o problem description: leakage coming from the sip.Intermittent issue.Only when loading a tube so the tube ends up with more fluid then it begins with.Fluid has been contained to the tube.O work performed: replaced the two waste check valves in the wet cart o cause: leaking of from the air pressure line into the customer's sample tube o solution: replaced the defective components and verified performance with the cs&t and facscanto software ¿ returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.¿ risk analysis: risk management file part #338960-04ra, rev.01/vers.A, bd facscanto ii flow cytometer (fluidics) fmea was reviewed.The risk identified has a rpn of 90, which is within the alarp risk acceptability.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no o item: 10.Sit id/od flush o function: 10.2 rinse biohazardous substances from sit o potential failure mode: 10.2.1 sit not rinsed, sample remains on outside o potential effect(s) of failure: 10.2.1.1 biohazard exposure o potential cause(s)/mechanism(s) of failure: 10.2.1.1.3 valve failure o residual severity: 9 o residual occurrence: 2 o residual detection: 5 o residual rpn: 90 ¿ root cause: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to worn check valves.¿ conclusion: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to worn check valves.The fse investigating this issue found that two waste check valves in the wetcart were not functioning properly, causing an air leakage.After replacing these check valves, the instrument was tested with cs&t tests and confirmed to be functioning as expected.No one was harmed or injured, and no medical treatment was performed due to the biohazardous leak.The safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ that there was leakage coming from the sip.The following information was provided by the initial reporter: leakage coming from the sip.Intermittent issue.Only when loading a tube so the tube ends up with more fluid then it begins with.Fluid has been contained to the tube.

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15811439
Report Number2916837-2022-00349
Device Sequence Number20215827
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown